Share and Enjoy:
  • Print
  • Google Bookmarks
  • PDF
  • Yahoo! Bookmarks

Demerol Overdose

Demerol, also known as Meperidine, is a combination of Tylenol and Propoxyphene and is used to treat moderate to severe pain. It is in a class of medications called narcotic analgesics, which are a group of pain medications that elicit effects similar to morphine. Demerol works by changing the way the body senses pain by dulling the pain receptors in the brain. It is also used before and after surgery, as well as during labor and delivery to reduce pain.

Signs of Demerol Overdose

Excessive doses of the drug can result in various symptoms and even death in severe cases. The most common symptoms of a Demerol overdose include:

  • Slowed breathing
  • Bluish skin
  • Headache
  • Clammy skin
  • Unconsciousness
  • Flaccid muscles
  • Reduced blood pressure
  • Extreme sleepiness
  • Loose muscles
  • Cold skin
  • Slow heartbeat
  • Blurred vision
  • Fainting
  • Nausea
  • Coma

Reasons for Demerol Dependency

Mental and physical addiction can develop if Demerol is used over a long period of time. Demerol is popular among recreational users for its almost immediate effects, which are felt 10-15 minutes after injection. Because the effects of Demerol are usually felt for two to four hours, most users require continued applications in order to maintain the high. Once Demerol is taken, you may build up a tolerance to the drug, which forces the user to take a stronger dosage as time goes on. This continued abuse often leads to dependency or addiction. Because it is a central nervous system stimulate, you may experience withdrawal symptoms after you stop taking the drug. Symptoms of withdrawal include hallucinations, drug craving, anxiety, drowsiness, and dizziness.

Demerol Overdose

Major symptoms of Demerol overdose are similar to that of Darvon and Darvocet. The most common symptoms include bluish colored skin, cold and damp skin, coma, extreme sleepiness, weak muscles, low blood pressure, difficulty in breathing and slow heart beat. If you suspect that an overdose of Demerol has occurred, call 9-1-1 or your local emergency number immediately. Try to find out how much of the drug the individual has taken and if he or she has ingested anything else. This is important information that will help the doctor determine the best course of treatment.

Help and Treatment

It is not recommended that you suddenly withdrawal from taking Demerol due to the problems you may face. It is highly advised that a patient should seek out a treatment program that best suits their needs. Demerol rehab is usually an extensive and long-term treatment. However, physical detox alone does not sufficiently cure a Demerol addiction. Detox and rehab centers are great for people dealing with Demerol addiction, as they will help steer the patient away from both mental and physical addictions to Demerol. With the help and support of the people around, you will be able to live a healthy and successful life.

View Resources

...

» Link to This Page
 Forums & Discussions

Share your stories and support others...

Facilities and Services:

Copyright © 2014 Internet Brands, Inc. All rights reserved. Terms of Use | Privacy Policy | Cookies